MAUDE Adverse Event Report: MICROVENTION, INC. SCEPTER C; CATHETER INTRAVASCULAR OCCLUDING TEMPORARY

MICROVENTION, INC. SCEPTER C; CATHETER INTRAVASCULAR OCCLUDING TEMPORARY
Model Number BC0410C-ID-700-AL
Medical Device Problem Codes Material Rupture (1546); Failure to Deflate (4060)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/02/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was returned to the manufacturer for evaluation.The investigation is currently ongoing.A supplemental report will be submitted when the investigation is completed.The instructions for use (ifu) identifies failure to deflate as potential complications associated with use of the device.
 
Event or Problem Description
As reported, during a flow diversion with pipeline.The stent would not open so they angio-plastied with a scepter.After they inflated to open the stent, the scepter would not deflate.Multiple syringes were tried and would not deflate.The physician had to pull the scepter while inflated and pulled within the guide catheter making it pop to get inside.The case was completed per usual protocol.Angio-plastied the stent and removed the scepter inflated through the guide catheter.No intervention performed.The patient is asymptomatic.
 
Additional Manufacturer Narrative
The investigation of the returned balloon catheter found the balloon ruptured at the distal end and dislodged lumen coils under the polyimide ring.Dyed saline was injected into the inflation lumen during the investigation; however, the saline leaked out from the balloon through the rupture site and therefore, could not be inflated to then assess the balloon's ability to deflate.No flow issues were observed during the injection of the saline.The physical evaluation of the device could not identify the conditions or circumstances that led to the rupture and the dislodged lumen coils, but these conditions are consistent with the device experiencing forces over specification due to over inflation.
 
Event or Problem Description
See h11.

Brand Name
SCEPTER C
Common Device Name
CATHETER INTRAVASCULAR OCCLUDING TEMPORARY
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise
35 enterprise
aliso viejo CA 92656
Manufacturer Contact
terrence callahan
35 enterprise
aliso viejo, CA 92656
7142478000
MDR Report Key21186043
Report Number2032493-2025-00070
Device Sequence Number8546108
Product Code MJN
UDI-Device Identifier00842429117545
UDI-Public(01)00842429117545(11)240819(17)270731(10)0000677208
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
K121785
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberBC0410C-ID-700-AL
Device Lot Number0000677208
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/17/2025
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/09/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date01/17/2025
Supplement Report FDA Received Date02/10/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/19/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown